Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 112, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 27, 2011, 9:46 PM EDT for Luzerne County, Wyoming County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2011, 9:46 PM EDT (01:46 UTC)
- Expired
- Sep 28, 2011, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Luzerne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 11:00 PM EDT | FLASH FLOOD | Back Mountain, PA | FLASH FLOODING OF STREAMS REPORTED TO IMPACT NUMEROUS ROADS. |
| Sep 27, 11:00 PM EDT | FLASH FLOOD | Drums, PA | FLASH FLOODING OCCURRED ALONG THE NESCOPECK CREEK FLOODING HOMES AND ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584
WGUS51 KBGM 280146
FFWBGM
PAC079-131-280445-
/O.NEW.KBGM.FF.W.0112.110928T0146Z-110928T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 PM EDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
SOUTHERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 1245 AM EDT
* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLAS...
HARVEYS LAKE...LARKSVILLE...NANTICOKE...NOXEN AND SHICKSHINNY.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4094 7620 4095 7622 4104 7624 4113 7624
4114 7629 4121 7633 4132 7632 4148 7624
4148 7586 4091 7599 4090 7604
$$
DJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 8:24 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 27, 8:24 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 824 PM EDT TUE SEP 27 2011 .SYNOPSIS... A SERIES OF UPPER-LEVEL TROUGHS WILL MOVE THROUGH THE EASTERN STATES OVER THE NEXT SEVERAL DAYS...KEEPING OUR WEATHER UNSETTLED FOR THE REST OF THE WEEK. TEMPERATURES WILL CONTINUE TO BE MILD FOR LATE SEPTEMBER THROUGH WEDNESDAY...BUT THEN A COOLING TREND WILL TAKE PLACE THEREAFTER. && .NEAR TERM /THROUGH WEDNESDAY/... 230 PM UPDATE...CUT OFF UPPER LOW NEAR SOUTH BEND CONTINUES TO BE OUR MAIN WEATHER PLAYER...WITH AN EXTENSIVE PLUME OF MOISTURE COMING UP THE EAST COAST. SATELLITE DERIVED PERCENT OF NORMAL VALUES ARE ABOVE 200% OF NORMAL OVER MOST OF OUR AREA. WHILE WE HAVE SEEN SOME LOCALLY HEAVY RAIN THUS FAR ACROSS OUR AREA...IT HAS BEEN BRIEF ENOUGH IN DURATION TO NOT CAUSE ANY PROBLEMS. GENERALLY SPEAKING THE LEADING EDGE OF THE RAIN IS PRODUCING ABOUT A HALF OF AN INCH OF RAIN IN 30 MINUTES TO AN HOUR'S TIME...BUT VALUES BEHIND THE LINE ARE MORE IN THE ORDER OF A TENTH OR TWO AN HOUR. WITH DRIER AIR WORKING IN BEHIND THIS INITIAL SHOT OF RAIN...FEEL FLASH FLOOD THREAT IS LIMITED THE NEXT FEW HOURS IF THE LEADING EDGE CONTINUES TO MOVE AND THEREFORE WILL CONTINUE TO HOLD OFF ON ANY HEADLINES. MODEL GUIDANCE CONTINUES TO SUGGEST THIS ACTIVITY WILL WEAKEN LATER THIS EVENING AS IT SLOWLY MOVES EAST. WILL CONTINUE TO WATCH RADAR TRENDS ESPECIALLY WATCHING THE SHOWERS/STORMS OVER SOUTHERN PA TO SEE IF THEY LIFT NORTHWARD...AND TO MAKE SURE OUR CURRENT RAINFALL CONTINUES TO MOVE EAST AND NOT STALL. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... 230 PM UPDATE...SLOW PROGRESS CONTINUES WITH THE EVOLUTION OF THE CUT OFF LOW THROUGH FRIDAY. WE WILL REMAIN UNSETTLED THROUGH THE PERIOD WITH THE HIGHEST CHANCES FOR PRECIP. OCCURRING DURING THE LATE MORNING THROUGH EARLY EVENING TIME-FRAME. PWATS REMAIN ABOVE A 1 1/4 INCHES SO HEAVY RAIN WILL CONTINUE TO BE POSSIBILITY. TEMPS WILL STILL BE MILD THROUGH TOMORROW BUT AS THE UPPER LOW MOVES EAST WE WILL BEGIN TO FEEL THE IMPACTS OF THE COOLER AIR ALOFT AS HIGHS MAY BARELY MAKE IT OUT OF THE 50S BY FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... XTNDD PD BEGINS WITH AN UPR LOW DIRECTLY OVER THE FCST AREA. VERY CHILLY AIR AND DEEP MOISTURE WILL RESULT IN CLDS AND SCT PCPN INTO SUN. GFS AS USUAL IS MORE PROGRESSIVE WITH THE UPR LOW AND HAS IT OPENING AND WELL OFF THE NEW ENG CST 12Z MON...WHILE THE EURO HAS A CLSD LOW OFF CAPE MAY. IN ANYCASE...BELIEVE DRIER AIR WILL BE SLOW TO RETURN LATE SUN INTO MON WITH THE REMAINING COLD AIR OVER REGION. TEMPS THRU THE PD WILL BE WELL BLO NRML. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... CONVECTION CURRENTLY WEAKENING AND SHIFTING EAST OF THE REGION BUT MVFR/IFR SHOWERS WILL CONTINUE AT KBGM THROUGH 03Z AND MVFR SHOWERS/THUNDERSTORMS AT KAVP. OVERNIGHT, ABUNDANT LOW LEVEL MOISTURE AND SATURATED SOILS WILL RESULT IN WIDESPREAD MVFR/LOW MVFR CIGS WITH OCCASIONAL IFR CIGS/VSBY AT KITH/KBGM/KELM BTW 09Z- 13Z. ON WEDNESDAY, MVFR CIGS WILL PERSIST WITH SLOW IMPROVEMENT TO VFR AT SOME SITES BY AFTERNOON. BY AFTERNOON DAYTIME HEATING AND APPROACHING UPPER LEVEL LOW WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS. WINDS WILL REMAIN SE AT 5-10 KNOTS. OUTLOOK... WED NGT-SUN...VFR AND OCNL MVFR IN UNSETTLED CONDS IN SCT SHWRS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN NEAR TERM...HEDEN SHORT TERM...HEDEN LONG TERM...DGM AVIATION...RRM
Hazardous weather outlook, Sep 27, 2:50 PM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT TUE SEP 27 2011 NYZ009-015>018-022>024-036-037-044>046-057-062-PAZ040-044-048-072- 281900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-PIKE-SOUTHERN WAYNE- 250 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN NYZ025-055-056-PAZ038-039-043-047-281900- TOMPKINS-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LUZERNE- 250 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF SHOWERS WITH EMBEDDED THUNDER WILL PRODUCE MODERATE TO AT TIMES HEAVY RAIN THROUGH THIS EVENING. HEAVY RAIN COMBINED WITH THE SATURATED GROUND COULD LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN
In the hours before
Local storm report, Sep 27, 7:10 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
710 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/27/2011 WYOMING PA 911 CENTER
WATER RESCUE FOR OCCUPENTS OF A VEHICLE THAT FELL INTO
A SINK HOLE ON KEELERSBURG ROAD IN TUNKHANNOCK TOWNSHIP
&&
BLLLocal storm report, Sep 27, 7:13 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
713 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/27/2011 WYOMING PA 911 CENTER
MILE ROAD IN TUNKHANNOCK TOWNSHIP IS COVERED WITH WATER
FROM STATE ROUTE 29 TO STATE ROUTE 6
&&
BLLLocal storm report, Sep 27, 7:15 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD EATON 42.85N 75.60W
09/27/2011 MADISON NY 911 CENTER
STATE ROUTE 2007 IN EATON TOWNSHIP IS CLOSED
&&
BLLLocal storm report, Sep 27, 7:15 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD EATON TOWNSHIP 42.85N 75.60W
09/27/2011 WYOMING NY 911 CENTER
STATE ROUTE 2007 IN EATON TOWNSHIP IS CLOSED
&&
BLLLocal storm report, Sep 27, 7:22 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
722 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FLASH FLOOD CLARKS SUMMIT 41.49N 75.71W
09/27/2011 LACKAWANNA PA 911 CENTER
INTERSTATE 81 CLOSED IN SOUTH ABINGTON TOWNSHIP
&&
BLLLocal storm report, Sep 27, 9:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
939 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/27/2011 WYOMING PA 911 CENTER
SIX HOMES ARE ISOLATED AND TWO HOMES ARE SURROUNDED BY
WATER AT MCCHORD AND HARRISON STREETS
0548 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/27/2011 WYOMING PA 911 CENTER
MILE ROAD IN TUNKHANNOCK TOWNSHIP IS COVERED WITH WATER
FROM STATE ROUTE 29 TO STATE ROUTE 6
0647 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/27/2011 WYOMING PA 911 CENTER
WATER RESCUE FOR OCCUPENTS OF A VEHICLE THAT FELL INTO
A SINK HOLE ON KEELERSBURG ROAD IN TUNKHANNOCK TOWNSHIP
0720 PM FLASH FLOOD HAZLETON 40.95N 75.97W
09/27/2011 LUZERNE PA 911 CENTER
ROADS WASHED OUT
0720 PM FLASH FLOOD WEST PITTSTON 41.33N 75.80W
09/27/2011 LUZERNE PA 911 CENTER
ROADS WASHED OUT
0730 PM FLASH FLOOD CLARKS SUMMIT 41.49N 75.71W
09/27/2011 LACKAWANNA PA 911 CENTER
CREEK OUT OF BANKS CROSSING ROADWAY NEAR NORTHERN BLVD
&&
RRMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:13 PM EDT | Flash Flood Warning | BGM | Luzerne | 3 hr |
| Sep 27, 10:20 PM EDT | River Flood Warning | BGM | Wyoming | 36 hr |
| Sep 27, 10:54 PM EDT | Flash Flood Warning | BGM | Wyoming | 3 hr |
| Sep 27, 11:27 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 3 hr |
| Sep 27, 11:37 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Sep 28, 1:07 AM EDT | Areal Flood Advisory | BGM | Bradford | 4 hr |
| Sep 28, 2:43 AM EDT | Flash Flood Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 39 hr |
| Sep 28, 8:00 AM EDT | Areal Flood Advisory | BGM | Pike | 3 hr |
| Sep 28, 9:52 AM EDT | Areal Flood Warning | BGM | Luzerne | 5 hr |
| Sep 28, 12:28 PM EDT | Flash Flood Warning | BGM | Luzerne | 2 hr |
| Sep 28, 1:18 PM EDT | Areal Flood Advisory | BGM | Luzerne | 3 hr |
| Sep 28, 1:34 PM EDT | Flash Flood Warning | BGM | Luzerne, Wyoming | 3 hr |
| Sep 28, 5:04 PM EDT | Flash Flood Warning | BGM | Luzerne, Wyoming | 9 hr |
| Sep 28, 5:26 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Sep 28, 6:12 PM EDT | Areal Flood Advisory | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wyoming | 3 hr |
| Sep 28, 7:26 PM EDT | Flash Flood Warning | BGM | Susquehanna, Wyoming | 6 hr |
| Sep 28, 7:41 PM EDT | Flash Flood Warning | BGM | Luzerne, Wyoming | 72 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.